Alert archive / New York / Freeze Warnings in 2012
Freeze Warning 7, NWS Albany, NY
NWS Albany, NY issued this freeze warning at May 5, 2012, 4:50 AM EDT for Hamilton County, Herkimer County, New York. It took effect at May 6, 2012, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2012, 4:50 AM EDT (08:50 UTC)
- In effect from
- May 6, 2012, 2:00 AM EDT
- Expired
- May 6, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615 WWUS71 KALY 050850 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 450 AM EDT SAT MAY 5 2012 NYZ032-033-052100- /O.NEW.KALY.FZ.W.0007.120506T0600Z-120506T1200Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 450 AM EDT SAT MAY 5 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. * TEMPERATURE...25 TO 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES AND AREAS OF FROST THAT WILL CAUSE DAMAGE OR DEATH TO UNPROTECTED CROPS AND TENDER VEGETATION LATE TONIGHT AND EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE TAKE ACTION TO PROTECT EARLY SEASON PLANTS AND OR CROPS BY COVERING THEM OR BRINGING THEM INDOORS. && $$ NYZ039-041>043-082>084-052100- /O.NEW.KALY.FR.Y.0004.120506T0800Z-120506T1200Z/ SOUTHERN FULTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH 450 AM EDT SAT MAY 5 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. * TEMPERATURE...33 TO 36. * IMPACTS...NEAR FREEZING TEMPERATURES AND PATCHY FROST COULD DAMAGE TENDER VEGETATION OR CROPS LATE TONIGHT AND EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. && $$
4 follow-up statements
056 WWUS71 KALY 051907 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 307 PM EDT SAT MAY 5 2012 NYZ032-033-060315- /O.CON.KALY.FZ.W.0007.120506T0600Z-120506T1200Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 307 PM EDT SAT MAY 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * LOCATIONS...HERKIMER AND HAMILTON COUNTIES. * TEMPERATURE...25 TO 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES AND AREAS OF FROST THAT WILL CAUSE DAMAGE OR DEATH TO UNPROTECTED CROPS AND TENDER VEGETATION LATE TONIGHT AND EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE TAKE ACTION TO PROTECT EARLY SEASON PLANTS AND OR CROPS BY COVERING THEM OR BRINGING THEM INDOORS. && $$ NYZ039-041>043-082>084-060315- /O.CON.KALY.FR.Y.0004.120506T0800Z-120506T1200Z/ SOUTHERN FULTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH 307 PM EDT SAT MAY 5 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... * LOCATIONS...FULTON...WARREN...WASHINGTON AND NORTHERN SARATOGA COUNTIES. * TEMPERATURE...33 TO 36. * IMPACTS...NEAR FREEZING TEMPERATURES AND WIDESPREAD FROST COULD DAMAGE TENDER VEGETATION OR CROPS LATE TONIGHT AND EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. && $$
666 WWUS71 KALY 052236 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 636 PM EDT SAT MAY 5 2012 NYZ032-033-061200- /O.CON.KALY.FZ.W.0007.120506T0600Z-120506T1200Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 636 PM EDT SAT MAY 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * LOCATIONS...HAMILTON AND NORTHERN HERKIMER COUNTIES. * TEMPERATURE...25 TO 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES AND AREAS OF FROST THAT WILL CAUSE DAMAGE OR DEATH TO UNPROTECTED CROPS AND TENDER VEGETATION LATE TONIGHT AND EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE TAKE ACTION TO PROTECT EARLY SEASON PLANTS AND OR CROPS BY COVERING THEM OR BRINGING THEM INDOORS. && $$ NYZ039-041>043-082>084-061200- /O.CON.KALY.FR.Y.0004.120506T0800Z-120506T1200Z/ SOUTHERN FULTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH 636 PM EDT SAT MAY 5 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... * LOCATIONS...FULTON...WARREN...WASHINGTON AND NORTHERN SARATOGA COUNTIES. * TEMPERATURE...33 TO 36. * IMPACTS...NEAR FREEZING TEMPERATURES AND WIDESPREAD FROST COULD DAMAGE TENDER VEGETATION OR CROPS LATE TONIGHT AND EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. && $$
876 WWUS71 KALY 060741 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 341 AM EDT SUN MAY 6 2012 NYZ032-033-061200- /O.CON.KALY.FZ.W.0007.000000T0000Z-120506T1200Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 341 AM EDT SUN MAY 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...HAMILTON AND NORTHERN HERKIMER COUNTIES. * TEMPERATURE...25 TO 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES WILL RESULT IN AREAS OF FROST AROUND DAWN THAT WILL CAUSE DAMAGE OR DEATH TO UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE TAKE ACTION TO PROTECT EARLY SEASON PLANTS AND OR CROPS BY COVERING THEM OR BRINGING THEM INDOORS. && $$ NYZ039-041>043-082>084-061200- /O.CON.KALY.FR.Y.0004.120506T0800Z-120506T1200Z/ SOUTHERN FULTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH 341 AM EDT SUN MAY 6 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...FULTON...WARREN...WASHINGTON AND NORTHERN SARATOGA COUNTIES. * TEMPERATURE...33 TO 36. * IMPACTS...NEAR FREEZING TEMPERATURES WILL RESULT IN PATCHY FROST AROUND DAWN THAT COULD DAMAGE TENDER VEGETATION OR CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. && $$
963 WWUS71 KALY 061154 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 754 AM EDT SUN MAY 6 2012 NYZ032-033-061300- /O.EXP.KALY.FZ.W.0007.000000T0000Z-120506T1200Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 754 AM EDT SUN MAY 6 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ALLOWED THE FREEZE WARNING TO EXPIRE AS TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. $$ NYZ039-041>043-082>084-061300- /O.EXP.KALY.FR.Y.0004.000000T0000Z-120506T1200Z/ SOUTHERN FULTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH 754 AM EDT SUN MAY 6 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ALLOWED THE FROST ADVISORY TO EXPIRE AS TEMPERATURES HAVE RISEN ABOVE FROST FORMATION THRESHOLDS THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at May 5, 4:40 AM EDT, 10 minutes earlier.
Area forecast discussion, May 5, 4:40 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
440 AM EDT SAT MAY 5 2012
.SYNOPSIS...
A FRONT WILL STALL JUST TO THE SOUTH OF THE REGION TODAY. HIGH
PRESSURE WILL ATTEMPT TO NOSE SOUTHWARD FROM CANADA AND KEEP US DRY
WITH SEASONABLE TEMPERATURES BOTH WEEKEND DAYS. HOWEVER...IT LOOKS
AS IF CLOUDS WILL PERSIST AWHILE TODAY...ESPECIALLY TO THE SOUTH OF
ALBANY. TONIGHT...SOME DRIER WILL ATTEMPT TO PUSH THE CLOUDS FURTHER
SOUTH. LOW PRESSURE AND ITS ASSOCIATED WARM FRONT LOOKS TO BRING THE
NEXT CHANCE OF SIGNIFICANT RAINFALL MONDAY NIGHT INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 430 AM...STILL SEEING SOME ISOLATED SHOWERS ACROSS OUR
NORTHEASTER ZONES. GLENS FALLS ACTUALLY HAD A BRIEF HEAVY SHOWER
LAST HOUR!
WILL INCLUDE ISOLATED SHOWERS ONLY UNTIL AROUND SUNRISE.
MEANWHILE...CLOUDS COVERED MOST IF NOT ALL THE REGION...AND WE DON/T
BELIEVE THESE LEAVE ANYTIME SOON. 11.9-3.9U SHOWS THE BACK EDGE OF
THE CLOUDS RIGHT NEAR THE NY/CAN BORDER HAS NOT MOVED MUCH AT ALL.
LATER TODAY...AS WE MIXED BETTER...WE BELIEVE THE NORTHERN AREAS
WILL SEE THE CLOUDS DISSIPATE TO A SCATTERED LEVEL...WHILE THEY HOLD
AWHILE LONGER FURTHER SOUTH. BUT EVEN HERE...WE BELIEVE THERE WILL
AT LEAST SOME BREAKS OF CLOUDS DURING THE AFTERNOON.
INCLUDED PATCHY FOG THROUGH EARLY MORNING AS WELL TO THE SOUTH OF
ALBANY.
WITH MORE CLOUDS...LOWERED HIGH TEMPERATES A LITTLE...ESPECIALLY
SOUTH. LOOK FOR THE HIGH TEMPERATURES GENERALLY IN THE 60-70 DEGREE
RANGE TODAY.
A NORTH WIND WILL PICK UP TO BETWEEN 5 AND 15 MPH...WITH A FEW GUSTS
TO 20 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
DUE TO AN ANTICIPATED MAINLY CLEAR SKY AND GOOD RADIATIONAL
COOLING...WENT AHEAD AND ISSUED A FREEZE WARNING TONIGHT FOR
NORTHERN HERKIMER AND HAMILTON COUNTIES...AND A FROST ADVISORY FOR
FULTON...NORTHERN SARATOGA...ALL OF WARREN AND WASHINGTON
COUNTIES.
HIGH PRESSURE WILL DOMINATE THESE AREAS ALLOWING FOR TEMPERATURES TO
DROP TO BETWEEN 25 AND 32 DEGREES IN THE FREEZE WARNING AREA...LOWER
TO MID 30S ACROSS THE FROST ADVISORY REGION AS ALL THESE AREAS HAVE
OFFICIALLY DECLARED THEIR GROWING SEASON STARTING TODAY (OR IN SOME
CASES ALREADY STARTED.
OVER THE REMAINDER OF THE REGION...IT WILL BE SEASONABLY COOL
OVERNIGHT WITH LOWS WITHIN A FEW DEGREES OF 40. THE PROBLEM IS HOW
MUCH CLOUD COVER WILL PERSIST...IT MIGHT SOUTH OF ALBANY. IF IT
DOES...TEMPERATURES WOULD HOLD IN THE MID TO UPPER 40S BUT FOR
NOW...WE THINK MOST IF NOT ALL THESE AREAS WILL GO SCATTERED.
ON SUNDAY...THE GLOBAL FORECAST MODEL (GFS) AND ECMWF (EUROPEAN
MODEL) INDICATE SOME LOW LEVEL MOISTURE MIGHT ACTUALLY INCREASE
ACROSS OUR SOUTHERN REGION AS THE WIND FLOW BACKS FROM A NORTHERLY
TO NORTHEASTERLY OR EVEN EASTERLY FLOW...FETCHING MOISTURE OFF THE
OCEAN. THE NAM (EVEN THE 06Z ONE) SURPRISINGLY OFFERS A DRIER
SOLUTION. (USUALLY THIS IS THE MODEL WITH LOW LEVEL MOIST BASIS). WE
WILL CONTINUE TO PLAY IT SOMEWHAT OPTIMISTIC ON SUNDAY KEEPING AREAS
SOUTH OF ALBANY PARTLY CLOUDY...WITH MORE SUNSHINE FROM ALBANY
NORTHWARD. GIVEN THAT THINKING...HAVE FORECAST HIGH TEMPERATURES
AGAIN IN THE 60-70 DEGREE RANGE.
AS THE HIGH CRESTS OVER THE REGION ON SUNDAY NIGHT...IT LOOKS LIKE
ANOTHER CHILLY NIGHT NORTH OF THE CAPITAL DISTRICT WITH TEMPERATURES
ONCE AGAIN DIPPING DOWN TOWARD THE FREEZING MARK (OR A LITTLE
BELOW). FROM CAPITAL REGION SOUTHWARD... LOOK FOR LOWS FROM THE MID
30S TO LOWER 40S.
HIGH PRESSURE WILL THEN SHIFT EASTWARD ALLOWING FOR A WEAK SOUTHERLY
FLOW TO DEVELOP. HOWEVER...SINCE THE ANTICYCLONE LOOKS TO MOVE
NORTHEAST (AS OPPOSED TO SOUTHEAST) THE FLOW WILL BE MORE FROM THE
SOUTHEAST. THIS FLOW WOULD KEEP TEMPERATURES FROM RISING MUCH
(COMPARED TO THE WEEKEND) SO ONCE AGAIN THEY LOOK TO HOLD IN THE
60-70 DEGREE RANGE. FOR NOW...IT LOOKS AS IF MOST IF NOT ALL THE DAY
WILL REMAIN DRY. HOWEVER...SHOWERS COULD DEVELOP LATE IN THE DAY AS
MOISTURE INCREASES THROUGH THE COLUMN AS WELL AS WARM AIR ADVECTION
PROCESSES. DO HAVE A SLIGHT CHANCE OF SHOWERS BY LATE IN THE
DAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MONDAY NIGHT...A LOW PRESSURE SYSTEM/FRONTAL BOUNDARY IS EXPECTED TO
MOVE TOWARD THE REGION FROM THE GREAT LAKES. EXPECT CLOUDS TO
THICKEN AND POPS ARE FORECAST TO INCREASE TO LOW CHANCE OVER THE
EASTERN ZONES BY SUNRISE...AND HIGH CHANCE OVER THE WESTERN ZONES.
LOWS WILL BE IN THE 40S.
TUESDAY THROUGH THURSDAY...GFS/ECMWF NOW IN GOOD AGREEMENT FOR
TUESDAY AND EARLY TUESDAY NIGHT WITH WET CONDITIONS EXPECTED AND
HAVE FORECAST LIKELY POPS FOR TUESDAYS...AND HIGH CHANCE POPS
TUESDAY NIGHT. THEREAFTER...MODELS DIVERGE WITH ECMWF THE MOST
PESSIMISTIC. THE ECMWF DOES NOT MOVE THE FRONTAL BOUNDARY VERY FAR
OFFSHORE...AND THE RESULT IS THAT WET WEATHER IS FORECAST TO PERSIST
THROUGH THURSDAY NIGHT AT WHICH TIME THE ASSOCIATED UPPER LEVEL TROF
FINALLY EXITS THE REGION LATE THURSDAY NIGHT. THE GFS MOVES THE
BOUNDARY FAR ENOUGH OFFSHORE TUESDAY NIGHT SO THAT THE DRY SLOT
AHEAD OF THE UPPER LEVEL TROF MOVES OVER MOST OF THE REGION FOR
WEDNESDAY AND THURSDAY. IN ADDITION...THE UPPER LEVEL TROF IS
FORECAST TO LIFT NORTHEAST AND GENERALLY ONLY BRING PCPN TO THE
NORTHWEST PART OF THE FORECAST AREA AS IT DOES SO. FOR NOW WILL
FORECAST POPS IN THE 30 TO 40 PERCENT RANGE FOR WEDNESDAY THROUGH
THURSDAY WITH THE HIGHEST POPS OVER THE NORTHWEST. HIGHS TUESDAY
THROUGH THURSDAY WILL GENERALLY BE IN THE MID 50S TO MID 60S. LOWS
TUESDAY NIGHT WILL BE IN THE 40S TO LOWER 50S...THEN UPPER 30S AND
40S WEDNESDAY AND THURSDAY NIGHTS.
MODELS IN AGREEMENT THAT THE ENTIRE SYSTEM WILL BE OUT OF THE REGION
BY FRIDAY AND DRY WEATHER IS FORECAST THEN WITH HIGHS IN THE UPPER
50S TO MID 60S.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
AS OF 130 AM...SATELLITE PICS AND SURFACE OBS INDICATE LOW LEVEL
MOISTURE RETURNING TO THE REGION EARLY THIS MORNING WITH VFR/MVFR
CLOUDS SPREADING WESTWARD FROM NEW ENGLAND. IN THE MID AND LOWER
HUDSON VALLEY THE CLOUDS ARE IN THE MVFR TO IFR RANGE. THE TAF
FORECAST FOR KALB/KGFL/KPOU WILL BE SUBSTANTIALLY DIFFERENT THAN THE
PREVIOUS SET WITH VFR/MVFR CIGS FORECAST AT KGFL/KALB THROUGH ABOUT
13Z. AT KPOU THERE WILL ALSO BE SOME FOG SO MVFR/IFR CIGS AND VSBYS
WILL BE FORECAST THERE THROUGH ABOUT 14Z. AFTER 13Z-14Z...CLOUDS
WILL PERSIST AT THE TAF SITES...BUT THE CIGS SHOULD BE VFR. TOWARDS
THE END OF THE TAF PERIOD CLOUDS WILL BECOME SCT AT KGFL/KALB
BETWEEN 02Z AND 04Z...WHILE OVERCAST VFR CLOUDS PERSIST AT KPOU
THROUGH THE END OF THE TAF PERIOD (06Z SUNDAY).
WINDS WILL BE CALM OR LIGHT NORTHERLY TONIGHT...NORTH TO NORTHEAST
AT 8-12 KTS ON SATURDAY....THEN BECOMING LIGHT AGAIN SATURDAY NIGHT.
.OUTLOOK...
LATE SAT NIGHT-MON...VFR...NO SIG WX.
TUE/WED...MVFR/VFR. CHC -SHRA.
&&
.FIRE WEATHER...
CLOUDS LOOK TO HANG TOUGH FOR AWHILE EARLY TODAY...ESPECIALLY SOUTH
OF ALBANY. A NORTH WIND WILL BE 5 TO 15 MPH WITH RH VALUES WILL FALL
TO LOW LEVELS IN THE 30S FROM ALBANY NORTH...BUT NOW LOOK TO REMAIN
IN THEM MODERATE LEVELS 40-59 PERCENT SOUTH OF ALBANY.
A NEARLY FULL RECOVERY TONIGHT WITH A LIGHT NORTHERLY WIND
PERSISTING IN THE HUDSON VALLEY. RH VALUES LOOK TO DROP TO SIMILAR
VALUES ON SUNDAY AFTERNOON...LOWER (30S) FROM ALBANY NORTH AND
MODERATE (40-59 PERCENT) SOUTH OF ALBANY. A NORTH WIND WILL CONTINUE
5 TO 10 MPH.
DRY WEATHER ON MONDAY WITH MODERATE HUMIDITY VALUES. THE NEXT CHANCE
OF RAIN COMES MONDAY NIGHT INTO TUESDAY.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS THROUGH MONDAY.
DRY WEATHER IS EXPECTED OVER THE WEEKEND WITH A MIXTURE OF SUNSHINE
AND CLOUDS. THE NEXT CHANCE FOR RAIN WILL ARRIVE MONDAY NIGHT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FROST ADVISORY FROM 4 AM TO 8 AM EDT SUNDAY FOR NYZ039-041>043-
082>084.
FREEZE WARNING FROM 2 AM TO 8 AM EDT SUNDAY FOR NYZ032-033.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...GJM
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIVHazardous weather outlook, May 4, 7:16 PM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 716 PM EDT FRI MAY 4 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-051100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 716 PM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES ON BOTH SATURDAY NIGHT AND SUNDAY NIGHT COULD APPROACH OR DIP BELOW FREEZING ACROSS THE WESTERN AND SOUTHERN ADIRONDACKS...LAKE GEORGE REGION...SOUTHERN GREEN MOUNTAINS... EASTERN CATSKILLS...TACONICS...AND BERKSHIRES. SINCE THE GROWING SEASON WILL HAVE STARTED IN ALL THESE AREAS...FROST ADVISORIES OR FREEZE WARNINGS COULD BE ISSUED IF CONFIDENCE IN THESE TEMPERATURES INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:50 AM EDT | Frost Advisory | ALY | Fulton, Saratoga, Warren, Washington | 27 hr |
Nearby
Freeze Warnings in New York, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.